Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 45, NWS Lincoln, IL

June 1, 20104 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2010, 11:35 PM CDT for 4 counties in Illinois. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2010, 11:35 PM CDT (04:35 UTC)
Expired
Jun 2, 2010, 12:30 AM CDT
In force
55 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marshall County, IL, Peoria County, IL, Stark County, IL, Woodford County, IL

The radar

The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 12:00 AM CDTHAIL 0.752 E Princeville, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS53 KILX 020435
SVRILX
ILC123-143-175-203-020530-
/O.NEW.KILX.SV.W.0045.100602T0435Z-100602T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1135 PM CDT TUE JUN 1 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN CENTRAL ILLINOIS...
  NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1230 AM CDT.

* AT 1132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAURA...OR 21 MILES SOUTH OF KEWANEE...AND MOVING NORTHEAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  LACON...LA FAYETTE...PRINCEVILLE...TOULON...DUNLAP...WYOMING...
  ELMIRA...OSCEOLA...CASTLETON...ROME...CAMP GROVE...CHILLICOTHE...
  BRADFORD...SPARLAND...WASHBURN...HENRY...VARNA...TOLUCA...KICKAPOO
  AND MONICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4115 8963 4116 8933 4111 8933 4110 8905
      4092 8906 4073 8999 4115 8999 4116 8988
      4124 8987 4124 8965
TIME...MOT...LOC 0435Z 243DEG 37KT 4095 8990
WIND...HAIL 60MPH 1.00IN

$$

CHS
4 follow-up statements
460 
WWUS53 KILX 020454
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 PM CDT TUE JUN 1 2010

ILC123-143-175-203-020530-
/O.CON.KILX.SV.W.0045.000000T0000Z-100602T0530Z/
MARSHALL IL-WOODFORD IL-PEORIA IL-STARK IL-
1154 PM CDT TUE JUN 1 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STARK...NORTHERN PEORIA...NORTHWESTERN WOODFORD AND MARSHALL COUNTIES
UNTIL 1230 AM CDT...

AT 1150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF PRINCEVILLE...OR 15 MILES WEST OF LACON...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  LACON...ROME...CAMP GROVE...CHILLICOTHE...SPARLAND...WASHBURN...
  HENRY...VARNA...TOLUCA...HOPEWELL...LOW POINT...LA ROSE...LAKE
  WILDWOOD AND PATTONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4074 8997 4107 8985 4115 8980 4115 8963
      4116 8933 4111 8933 4110 8905 4092 8906
TIME...MOT...LOC 0454Z 243DEG 37KT 4102 8965
WIND...HAIL 60MPH 1.00IN

$$

CHS
676 
WWUS53 KILX 020514
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1214 AM CDT WED JUN 2 2010

ILC123-143-175-203-020530-
/O.CON.KILX.SV.W.0045.000000T0000Z-100602T0530Z/
MARSHALL IL-WOODFORD IL-PEORIA IL-STARK IL-
1214 AM CDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STARK...NORTHEASTERN PEORIA...NORTHWESTERN WOODFORD AND MARSHALL
COUNTIES UNTIL 1230 AM CDT...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHILLICOTHE...OR 6 MILES SOUTHWEST OF LACON...MOVING EAST AT 35 MPH.

IN ADDITION...AT 1200 AM, PENNY SIZE WAS REPORTED 2 MILES EAST OF  
PRINCEVILLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LACON...SPARLAND...VARNA...WASHBURN...HENRY...TOLUCA...HOPEWELL...
  LOW POINT...LAKE WILDWOOD...LA ROSE AND PATTONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4077 8984 4115 8968 4115 8963 4116 8933
      4111 8933 4110 8905 4092 8906
TIME...MOT...LOC 0514Z 254DEG 29KT 4098 8950
WIND...HAIL 60MPH 1.00IN

$$

CHS
563 
WWUS53 KILX 020517 CCA
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1217 AM CDT WED JUN 2 2010

ILC123-143-175-203-020530-
/O.CON.KILX.SV.W.0045.000000T0000Z-100602T0530Z/
MARSHALL IL-WOODFORD IL-PEORIA IL-STARK IL-
1217 AM CDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STARK...NORTHEASTERN PEORIA...NORTHWESTERN WOODFORD AND MARSHALL
COUNTIES UNTIL 1230 AM CDT...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHILLICOTHE...OR 6 MILES SOUTHWEST OF LACON...MOVING EAST AT 35 MPH.

IN ADDITION...AT 1200 AM...PENNY SIZE HAIL WAS REPORTED 2 MILES EAST 
OF PRINCEVILLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LACON...SPARLAND...VARNA...WASHBURN...HENRY...TOLUCA...HOPEWELL...
  LOW POINT...LAKE WILDWOOD...LA ROSE AND PATTONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4077 8984 4115 8968 4115 8963 4116 8933
      4111 8933 4110 8905 4092 8906
TIME...MOT...LOC 0514Z 254DEG 29KT 4098 8950
WIND...HAIL 60MPH 1.00IN

$$

CHS
859 
WWUS53 KILX 020528
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1228 AM CDT WED JUN 2 2010

ILC123-143-175-203-020538-
/O.EXP.KILX.SV.W.0045.000000T0000Z-100602T0530Z/
MARSHALL IL-WOODFORD IL-PEORIA IL-STARK IL-
1228 AM CDT WED JUN 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK...
NORTHEASTERN PEORIA...NORTHWESTERN WOODFORD AND MARSHALL COUNTIES
WILL EXPIRE AT 1230 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4077 8984 4115 8968 4115 8963 4116 8933
      4111 8933 4110 8905 4092 8906
TIME...MOT...LOC 0528Z 254DEG 29KT 4096 8946

$$

CHS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:29 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 1, 8:29 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT TUE JUN 1 2010

.DISCUSSION...
ISSUED 825 PM CDT TUE JUN 1 2010

ISOLATED STORMS OVER EASTERN IOWA CONTINUE TO TRACK EAST AND WILL
AFFECT AT LEAST THE NORTHWEST PART OF OUR FORECAST AREA BETWEEN
930 PM AND 1030 PM. ADDITIONALLY...A LINE OF SEVERE STORMS WAS
TRACKING ESE ACRS CNTRL IOWA AND MAY BEGIN TO AFFECT A GOOD PART
OF WESTERN ILLINOIS BETWEEN MIDNIGHT AND 200 AM. SHORT TERM MODELS
SUGGEST THIS SECOND QUASI-LINEAR CONVECTIVE SYSTEM WL MAINTAIN ITSELF
INTO WRN IL BEFORE WEAKENING SOME AS IT PUSHES EAST OF THE STRONGER
LOW LEVEL JET AND MOISTURE TRANSPORT. HAVE ALREADY UPDATED THE ZONES
TO REFLECT THIS AND MAY HAVE TO INCREASE POPS FURTHER SOUTH IF CURRENT
TRENDS CONTINUE THRU LATE THIS EVENING. MAIN THREAT FROM THE STORMS
OVERNIGHT WILL BE WITH STRONG WINDS AND HEAVY RAIN...ESP NORTH OF
A SPRINGFIELD TO DANVILLE LINE.

SMITH
&&

.AVIATION...
ISSUED 630 PM CDT TUE JUN 1 2010

FORECAST CONCERNS THIS PERIOD REVOLVE AROUND CONVECTION CHANCES
LATE TNT ACRS THE NORTH...AND OVER MOST OF THE AREA ON WEDNESDAY
AS A COLD FRONT EDGES SLOWLY SE INTO THE REGION. MAIN AREA OF
CONVECTION EARLY THIS EVENING WAS SOUTH OF DES MOINES...WITH A
SECOND BAND OF STORMS NORTH OF DMX. CURRENT INDICATIONS SUGGEST
THE BULK OF THE CONVECTION WILL AFFECT MAINLY PIA AFTR 06Z. WILL
CONTINUE WITH VCTS AND A CB GROUP AT BMI STARTING AT 09Z...WITH
JUST A CB GROUP FURTHER SOUTH AND EAST AT SPI...DEC AND CMI. LOOKS
LIKE THEIR BEST CHANCE FOR ORGANIZED CONVECTION WILL BE WED AFTN
WHERE STORMS ARE EXPECTED TO REDEVELOP ALONG THE OUTFLOW BOUNDARY
FROM TNT'S CONVECTION. CONFIDENCE NOT THAT GREAT JUST WHERE THIS
OUTFLOW BOUNDARY WILL BE LATE TMRW MRNG BUT IT STILL APPEARS THE
MOST CONCENTRATED AREA OF STORMS WILL BE TOMORROW AFTN AND EVENING
AS THE COLD FRONT SLIPS SLOWLY SE ACRS THE AREA. VFR CONDITIONS
AWAY FROM ANY THUNDERSTORMS WILL BE THE GENERAL RULE DURING THIS
PERIOD. SFC WNDS WL BE SSE TNT AT ARND 10 KTS...AND THEN TEND TO
VEER MORE INTO A SOUTHWEST DIRECTION TOMORROW AHEAD OF THE COLD
FRONT WITH WIND SPEEDS OF 10 TO 15 KTS.

SMITH
&&

.PREV DISCUSSION...
ISSUED 300 PM CDT TUE JUN 1 2010

WE WILL CONTINUE TO SEE WEST-EAST ZONAL FLOW ALOFT DOMINATE THE
WEATHER PATTERN INTO NEXT WEEKEND...WITH PERIODIC THUNDERSTORM
CHANCES AND LOCALLY HEAVY RAINFALL. THE WEEK WILL BE HIGHLIGHTED
BY AN MCS TONIGHT...AND 2 COLD FRONTS BEFORE NEXT WEEKEND.

THEN A PATTERN CHANGE INTO MORE NW FLOW NEXT WEEKEND WILL ALLOW A
COOLER AND DRIER AIRMASS TO FLOW INTO CENTRAL IL BY EARLY NEXT
WEEK.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

THE POST-COLD FRONTAL AIRMASS ACROSS C IL HAS NOT MODIFIED
APPRECIABLY YET...WITH SURFACE DEWPOINTS REMAINING IN THE MID TO
UPPER 60S. AN ISOLATED SHOWER OR TWO CAN NOT BE RULED OUT EARLY
THIS EVENING...AS THE MODERATELY UNSTABLE...NEARLY UNCAPPED AND
MOIST AIRMASS RESPONDS TO THE SUNS HEATING. VERTICAL DEVELOPMENT
OF THE CLOUDS SO FAR THIS AFTERNOON HAS NOT BEEN TOO DEEP...WITH
JUST ONE FAST-MOVING SHOWER INDICATED ON RADAR JUST WEST OF
JACKSONVILLE BETWEEN 1-130 PM.

WILL STICK WITH DRY EVENING FORECAST IN ALL BUT THE FAR NW
ZONES...WHERE SOME PRE-FRONTAL CONVECTION MAY DEVELOP DUE TO
INCREASING ISENTROPIC LIFT AND WAA.

THE BIG SHOW TONIGHT WILL COME IN THE FORM OF AN MCS THAT IS
EXPECTED TO DEVELOP IN E NEB AND W IA...THEN PROPAGATE EASTWARD IN
THE MEAN FLOW OF THE CLOUD BEARING LAYER. IF THE ORIGINATION ZONE
IS CORRECT...CORFIDI VECTORS PUT THE TRACK OF THE SYSTEM INTO N IL
LATER TONIGHT. THE COMPLICATING FACTOR IN THE TRACK OF THE SYSTEM
IS A LACK OF AN EXISTING WARM FRONTAL BOUNDARY FOR THE MCS TO
FOCUS ON. THEREFORE...THE TRACK WHILE BE MORE CLOSELY TIED WITH
THE AXIS OF MAX INSTABILITY AND THE AXIS AND POSITION OF THE
STRENGTHENING LLJ. A FEW 4KM MESO-SCALE MODELS POINT TOWARD THE
A FARTHER NORTH TRACK OF THE BOWING STRUCTURE...WITH THE SLOWER
MOVING HEAVY RAIN BAND OF THE MCS DROPPING SOUTH INTO OUR AREA
LATER TONIGHT. CORFIDI VECTORS ALSO POINT TOWARD THE DEVELOPMENT
OF THAT SOUTHERN BACK-BUILDING PORTION OF THE MCS...WHICH IS
TYPICAL OF A CLASSIC MCS.

RAINFALL AMOUNTS IN THAT BAND MAY QUICKLY REACH 1 TO 2 INCHES OVER
A SHORT PERIOD OF TIME...WITH FLASH FLOODING POSSIBLE. MANY AREAS IN
OUR N CWA JUST PICKED UP 1-2 INCHES OF RAIN ON MEMORIAL DAY...SO
THE GROUND MOISTURE IS ALREADY HIGH IN THOSE AREAS. WE WILL BE
CONTINUING WITH AN AREAL FLOOD OUTLOOK FOR THE NORTHERN THIRD OF
OUR CWA TO ACCOUNT FOR THE BEGINNING OF HEAVY RAINS TONIGHT...WITH
ADDITIONAL HEAVY RAINS PSBL WED NIGHT/THUR.

WILL CONTINUE WITH LIKELY POPS NORTH AND WEST OF PEORIA...WITH
CHANCE POPS SOUTH OF THERE TO SPRINGFIELD AND CHAMPAIGN.

BY WEDNESDAY MORNING...SHOWERS AND STORMS WILL BE ONGOING BUT
DIMINISHING IN THE NORTHERN CWA. THE COLD POOL/OUTFLOW FROM THE
MCS WILL PROGRESS SOUTH INTO OUR CWA. HOW FAR IT GETS WILL BE
CRITICAL TO THE REDEVELOPMENT OF A LINE OF STORMS BY WEDNESDAY
AFTERNOON ACROSS OUR CWA. WE EXPECT SOME STRONG TO SEVERE STORMS
TO DEVELOP...MAINLY DURING THE AFTERNOON...ACROSS C IL. OUR ENTIRE
CWA REMAINS IN THE DAY 2 SLIGHT RISK FROM SPC...WHICH COULD BE
ADJUSTED BASED ON HOW FAR SOUTH THE OUTFLOW PROGRESSES.

THE NEXT AREA OF CONCERN IS A WAVE OF SURFACE CYCLOGENESIS THAT
WILL DEVELOP ACROSS MISSOURI AND LIFT ALONG THE STALLED BOUNDARY
ACROSS C IL. THE PATH OF THE LOW WILL PUT MORE STORMS WITH HEAVY
RAIN IN THE N HALF OF OUR CWA WED NIGHT. WE CONTINUED WITH LIKELY
POPS FOR NEARLY ALL OF THE CWA AT SOME POINT WED NIGHT.

BY THUR MORNING...THE COLD FRONT SHOULD BEGIN TO MAKE FORWARD
PROGRESS ACROSS THE AREA...WITH STORMS COMING TO AN END FROM NW TO
SE. A FEW STORMS MY LINGER SE OF I-70 THUR EVE...BUT ONLY SLIGHT
CHANCES FOR THAT.

LONG TERM...FRIDAY THROUGH TUESDAY.

A BRIEF COOL DOWN IS EXPECTED FOR FRIDAY BEHIND THE FIRST COLD
FRONT...BUT WARMER AIR AND ADDITIONAL MOISTURE WILL RETURN FOR
SATURDAY AHEAD OF THE NEXT COLD FRONT. WE KEPT CHANCE POPS FOR SAT
AND SAT NIGHT AS THE COLD FRONT DROPS SE ACRS THE REGION. STORMS
SHOULD BE EAST OF IL BY SUNDAY MORNING.

A COOLER AND DRIER AIRMASS IS EXPECTED BEHIND THAT COLD
FRONT...WHICH SHOULD STICK AROUND FOR A COUPLE OF
DAYS...HOPEFULLY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 8:29 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT TUE JUN 1 2010

ILZ027>031-036>038-040>053-021800-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
829 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A LARGE COMPLEX OF THUNDERSTORMS WILL TRACK ACROSS IOWA THIS
EVENING...THEN INTO THE NORTHERN HALF OF ILLINOIS OVERNIGHT. SOME
STRONG TO SEVERE STORMS MAY DEVELOP AS FAR SOUTH AS A JACKSONVILLE
TO DANVILLE LINE. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL
BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG AN OUTFLOW BOUNDARY
WEDNESDAY AFTERNOON. THE EXACT LOCATION OF THAT BOUNDARY IS
DIFFICULT TO PINPOINT AT THIS TIME...HOWEVER IT APPEARS STORMS
WILL FIRE NEAR I-80 THEN SINK SOUTHWARD INTO CENTRAL ILLINOIS.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT.

ILZ054>057-061-021800-
COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
829 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT...HOWEVER SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG AN OUTFLOW BOUNDARY
WEDNESDAY AFTERNOON. THE EXACT LOCATION OF THAT BOUNDARY IS
DIFFICULT TO PINPOINT AT THIS TIME...HOWEVER IT APPEARS STORMS
WILL FIRE NEAR I-80 THEN SINK SOUTHWARD INTO CENTRAL ILLINOIS.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-021800-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
829 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL DEVELOP FURTHER NORTH ACROSS NORTH-CENTRAL
ILLINOIS ON WEDNESDAY...THEN WILL GRADUALLY SINK SOUTHWARD TO THE
I-70 CORRIDOR BY WEDNESDAY NIGHT INTO THURSDAY. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

25

In the hours before

Local storm report, Jun 1, 10:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1028 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND GST     GALESBURG               40.95N 90.38W
06/01/2010  M53 MPH          KNOX               IL   AWOS

            AT GALESBURG MUNICIPAL AIRPORT

&&

GEELHART
Local storm report, Jun 1, 11:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1134 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     HAIL             3 W LAURA               40.92N 89.97W
06/01/2010  E0.75 INCH       PEORIA             IL   EMERGENCY MNGR

            REPORTED ALONG US-150 AT KNOX/PEORIA COUNTY BORDER

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:53 PM CDTFlash Flood WatchILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more17 hr
Jun 1, 10:18 PM CDTSevere Thunderstorm WarningILXKnox57 min
Jun 1, 11:06 PM CDTAreal Flood AdvisoryILXKnox6 hr
Jun 2, 12:09 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Knox, Schuyler66 min
Jun 2, 12:31 AM CDTSpecial Weather StatementILXMarshall, Woodford59 min
Jun 2, 12:45 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Knox, Mason, Menard, Peoria and 2 more60 min
Jun 2, 12:56 AM CDTTornado WarningILXFulton, Knox, Peoria49 min
Jun 2, 1:08 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Marshall, Mason, Menard, Peoria and 3 more67 min
Jun 2, 1:10 AM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon, Scott57 min
Jun 2, 1:12 AM CDTFlash Flood WarningILXKnox6 hr
Jun 2, 1:26 AM CDTAreal Flood AdvisoryILXFulton, Marshall, Peoria, Stark, Tazewell, Woodford6 hr
Jun 2, 1:36 AM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Marshall, Tazewell, Woodford54 min
Jun 2, 1:41 AM CDTFlash Flood WarningILXMarshall, Peoria, Stark, Tazewell, Woodford6 hr
Jun 2, 1:57 AM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Menard, Morgan and 1 more63 min
Jun 2, 2:17 AM CDTAreal Flood AdvisoryILXSchuyler6 hr
Jun 2, 2:22 AM CDTSevere Thunderstorm WarningILXChampaign, Christian, Coles, DeWitt, Douglas, McLean and 4 more68 min
Jun 2, 3:15 AM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 1 more60 min
Jun 2, 3:41 AM CDTSevere Thunderstorm WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 1 more64 min
Jun 2, 4:17 AM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar31 min
Jun 2, 6:54 AM CDTAreal Flood WarningILXKnox, Marshall, Peoria, Stark, Woodford6 hr
Jun 2, 11:12 AM CDTRiver Flood WarningILXFulton, Knox56 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.